Alert archive / Wyoming / Special Weather Statements in 2016

Special Weather Statement, NWS Riverton, WY

August 7, 2016

NWS Riverton, WY issued this special weather statement at Aug 7, 2016, 11:39 AM MDT. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2016, 11:39 AM MDT (17:39 UTC)
Expired
Aug 7, 2016, 12:15 PM MDT
In force
36 min
Issued by
NWS Riverton, WY

The radar

The Pocatello radar (KSFX), 142 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 5.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2016-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2016-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2103 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

983 
WWUS85 KRIW 071739
SPSRIW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1139 AM MDT SUN AUG 7 2016
 
WYZ012-013-023-071815-
TETON AND GROS VENTRE MOUNTAINS-STAR VALLEY-JACKSON HOLE-
1139 AM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TETON AND
NORTHWESTERN LINCOLN COUNTIES UNTIL 1215 PM MDT...

AT 1138 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER SOUTHEASTERN PALISADES RESERVOIR...MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JACKSON...ALPINE...WILSON...HOBACK...RAFTER J RANCH AND TETON PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.

IF ON OR NEAR WATER...GET OUT AND MOVE INDOORS OR INSIDE A VEHICLE.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.

&&

LAT...LON 4310 11104 4350 11105 4361 11098 4343 11054
      4319 11088 4319 11090 4318 11090 4319 11093
      4318 11095 4317 11099 4311 11099 4308 11103
      4309 11105
TIME...MOT...LOC 1738Z 215DEG 39KT 4320 11108 

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:43 AM MDT, 8 hours 56 minutes earlier.

Area forecast discussion, Aug 7, 2:43 AM MDT, 8 hours 56 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
243 AM MDT SUN AUG 7 2016

.SHORT TERM...Today through Tuesday night

Imagery shows large broad ridge across most of the CONUS except for
the coastal areas where trofs reside. Center of the upper high
remains largely over the southern plains. This combined with surface
high pressure across the northern and central plains and heat
induced low pressure over the desert SW continues to produce monsoon
conditions from eastern AZ across NM and north through CO with more
in the way of leftovers available to Wyoming today.

The CWA remains on the western portion of the upper ridge...with
some modest EPAC moisture making its way towards NW WY on Sunday.
This will keep the FA under upper SW flow with a ridge riding
shortwave moving through the flow and into western WY by mid-day,
helping to initiate convection ahead of a weak cold front during the
afternoon and evening periods. Today, chances for measurable precip
will be delivered as showers and thunderstorms across western WY
by early afternoon followed by the area east of the divide by late
afternoon and evening. Again, not overly heavy rain here, but still
some of the better showers and thunderstorms will be able to produce
between a tenth and three tenths of liquid along with perhaps some
small hail and gusty winds(as usual). This increased moisture will
also keep fire danger out of Red Flag territory for another day as
RH values remain in the 20s or higher west of the Divide...with mid
and upper teens to mid 20s (percent) east of the Divide. However,
forecast DCAPE in excess of 1200 j/kg would suggest that storms will
again produce outflow/microburst winds greater than 50 mph at
times...especially late this afternoon and evening.

Monday and to some extent Tuesday will be a weaker version of the
the weather today...except for Tuesday being nearly devoid of
precipitation chances as moisture return begins to be cut-off to the
east of the FA. Otherwise, surface winds will turn more out of the
southwest within the drying lower levels as a weak front pushes into
eastern WY on Monday...then under building low pressure across
eastern WY on Tuesday. RH values look to drop significantly both
days, ranging from the single digits to around 20 percent for most
of the FA. This together with southwesterly surface flow gusting
between 20 and 30 mph at times in the afternoon may produce near Red
Flag conditions in the afternoon...buoyed by some possible isolated,
mostly dry, thunderstorms east of the Divide on Monday. A Fire
Weather Watch has been issued for portions of southwestern, southern
and central WY for Monday afternoon and early evening. This will
likely be repeated for much of the same area...with Natrona county
added in...on Tuesday.

.LONG TERM...Wednesday through Sunday

Synopsis...A cold front will push across northern and western
Wyoming on Wednesday and through the rest of the area Wednesday
night.  Another day of critical fire weather conditions is expected
across the south and central, south of the cold front.  Cooler
weather will follow on Thursday with chances of showers and
thunderstorms.  A ridge of high pressure will build in next weekend
for dry weather and a return to above normal temperatures.

Discussion...Medium-range models show split upper trough moving
across the Rockies Wednesday and Thursday.  GFS and ECMWF in good
agreement with northern upper low tracking ENE along the
Montana/Canadian border Wednesday, lifting NE on Thursday. Broad
upper trough lingers over the Great Basin Wednesday and drifts east
across the area on Thursday.  GFS is a bit more progressive with
this southern stream trough than ECMWF, but GFS also lifts more
monsoonal moisture across the area late Wednesday/Wednesday night.
Not expecting much precipitation south of frontal boundary
positioned over northern Wyoming Wednesday afternoon, with dry
and warm southwest flow remaining across the south and central
through the afternoon, and any thunderstorms expected to be mainly
dry. After a rough start to fire weather through midweek, upper
trough/cold front passage will offer relief on Thursday with
temperatures 10-15F cooler with a fair chance of wetting rain
(scattered showers and thunderstorms) across the south and
central.

Slightly unstable NW flow will result in isolated to scattered
showers and thunderstorms along and east of the Divide Friday with
temperatures remaining on the cool side.

&&

.AVIATION.../12Z ISSUANCE/

Isolated showers or storms form over the west by 18z. Then more
showers and storms form over the west after 18z. This activity
spreads east into the central by 21z. The showers and storms will
decrease after 03z with only isolated activity lingering after 06z.
Storm coverage will be higher in northwest and northern WY. Wind
gusts to 40 knots will occur with some storms. Local MVFR conditions
may occur due to heavy rain with stronger storms.

&&

.FIRE WEATHER...

...Fire Weather Watch for portions of southwestern, southern and
central Wyoming Monday...

Fire danger will remain moderate to elevated today for all
zones...then elevated to near extreme Monday and Tuesday. Today,
some modest mid level moisture continues across the forecast area as
southern to easterly components to the low and mid level flow keep
RH just on the good side of critical. Expect widely scattered to
scattered showers and thunderstorms west of the Divide by mid-day
...then isolated to widely scattered east of the Divide and across
the far southern WY border area by late afternoon and evening.
Best precipitation values under the heavier shower/storm cores
across the western zones will generally range up to a quarter of an
inch with much less expected elsewhere.

As it looks now, Monday and Tuesday will possibly see more in the
way of critical fire weather across portions of southern and central
Wyoming as RH values drop back into the single digits and teens
(percent) for much for much of the lower elevations...with only
lower 20s in the mountain zones. At the same time, winds will
increase out of the southwest across most of the area west of the
Divide and into portions of central WY.

&&

.RIW Watches/Warnings/Advisories...
Fire Weather Watch from Monday afternoon through Monday evening
for WYZ277>279-283-289.

&&

SHORT TERM...Braun
LONG TERM...AEM
AVIATION...AR
FIRE WEATHER...Braun
Hazardous weather outlook, Aug 7, 2:48 AM MDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
248 AM MDT SUN AUG 7 2016

WYZ001>020-022>030-081100-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
248 AM MDT SUN AUG 7 2016

...FIRE WEATHER WATCH FOR PORTIONS OF SOUTHERN AND CENTRAL WYOMING MONDAY
AFTERNOON AND EARLY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. SOME
STORMS MAY PRODUCE GUSTY WINDS IN EXCESS OF 45 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY THROUGH WEDNESDAY...VERY DRY...WARM AND BREEZY CONDITIONS
ACROSS SOUTH AND CENTRAL WYOMING WILL RESULT IN ELEVATED TO
CRITICAL FIRE WEATHER CONDITIONS. ISOLATED THUNDERSTORMS MONDAY
AND WEDNESDAY WITH SOME STRONG WIND GUSTS POSSIBLE.

THURSDAY...ISOLATED TO SCATTERED THUNDERSTORMS. SOME STRONG
THUNDERSTORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE URGED TO REPORT HAIL AND WIND GUSTS OVER 45 MPH. THANK
YOU.

In the hours before

Special weather statement, Aug 7, 8:10 AM MDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
810 AM MDT SUN AUG 7 2016

WYZ001-071700-
YELLOWSTONE NATIONAL PARK-
INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL
810 AM MDT SUN AUG 7 2016

THUNDERSTORMS WITH FREQUENT LIGHTING...BRIEF HEAVY RAIN AND SMALL
HAIL WILL CONTINUE TO MOVE QUICKLY NORTHEAST ACROSS YELLOWSTONE
NATIONAL PARK THIS MORNING. SEVERAL ROUNDS OF THUNDERSTORMS ARE
POSSIBLE THROUGH THE DAY AND INTO THE EVENING HOURS. BE ALERT FOR
PERIODS OF THUNDERSTORMS ACROSS THE PARK TODAY. TAKE SHELTER
INDOORS IF POSSIBLE. IF HIKING...GET OFF EXPOSED AND HIGHER
ELEVATIONS QUICKLY IF YOU SEE A STORM APPROACHING. BESIDES THE
DANGEROUS LIGHTNING...STRONG WIND GUSTS OF 40 TO 50 MPH OR EVEN
HIGHER WILL BE POSSIBLE WITH STORMS TODAY.

TEAM RIVERTON
Special weather statement, Aug 7, 10:28 AM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1028 AM MDT SUN AUG 7 2016

WYZ012-013-071700-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
1028 AM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TETON COUNTY UNTIL
1100 AM MDT...

AT 1027 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ALTA...MOVING NORTHEAST AT 40 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALTA...MORAN BAY...GIBSON MEADOWS...MOUNT MORAN...
COLTER BAY VILLAGE...LEIGH LAKE...GRAND TETON...
GRAND TARGHEE RESORT...JENNY LAKE LODGE...JACKSON LAKE LODGE...
LEEKS LODGE...TETON CAMPGROUND...LIZARD CREEK CAMPGROUND...
CAVE FALLS CAMPGROUND AND TARGHEE VILLAGE GOLF COURSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

IF ON OR NEAR BODIES OF WATER...GET OUT AND MOVE INDOORS OR INSIDE A
VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE
CAUGHT ON THE WATER IN A THUNDERSTORM.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.

&&

LAT...LON 4413 11105 4413 11087 4397 11045 4360 11095
      4365 11105
TIME...MOT...LOC 1627Z 212DEG 36KT 4372 11100

13
Special weather statement, Aug 7, 10:52 AM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1052 AM MDT SUN AUG 7 2016

WYZ001-012-013-071715-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-YELLOWSTONE NATIONAL
PARK-
1052 AM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TETON COUNTY UNTIL
1115 AM MDT...

AT 1051 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MOUNT MORAN...OR 10 MILES NORTHEAST OF ALTA...MOVING NORTHEAST
AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MORAN BAY...GIBSON MEADOWS...MOUNT MORAN...COLTER BAY VILLAGE...
LEIGH LAKE...GRAND TETON...JENNY LAKE LODGE...JACKSON LAKE LODGE...
LEEKS LODGE...SIGNAL MOUNTAIN LODGE...SIGNAL MOUNTAIN CAMPGROUND...
LIZARD CREEK CAMPGROUND...
CAVE FALLS CAMPGROUND AND FLAGG RANCH VILLAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

IF ON OR NEAR WATER...GET OUT AND MOVE INDOORS OR INSIDE A VEHICLE.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.

&&

LAT...LON 4372 11082 4383 11103 4425 11103 4397 11033
TIME...MOT...LOC 1651Z 216DEG 28KT 4384 11087

13
Special weather statement, Aug 7, 11:37 AM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1137 AM MDT SUN AUG 7 2016

WYZ012-013-071800-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
1137 AM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TETON COUNTY UNTIL
NOON MDT...

AT 1136 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER TETON PASS...OR 10 MILES WEST OF JACKSON...MOVING NORTH AT 30
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOOSE...ALTA...WILSON...TETON VILLAGE...PHELPS LAKE...
RENDEZVOUS PEAK...GRAND TETON...GROS VENTRE JUNCTION...TETON PASS...
GRAND TARGHEE RESORT...TETON CAMPGROUND...TRAIL CREEK CAMPGROUND...
GROS VENTRE CAMPGROUND...COAL CREEK CAMPGROUND...
JENNY LAKE CAMPGROUND...TETON MOUNTAIN LODGE...
WILSON PUBLIC SCHOOLS...SHOOTING STAR OF JACKSON HOLE GOLF COURSE...
JACKSON HOLE AIRPORT AND JACKSON HOLE GOLF AND TENNIS CLUB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.

&&

LAT...LON 4380 11105 4385 11104 4372 11055 4340 11089
      4344 11105
TIME...MOT...LOC 1736Z 199DEG 27KT 4350 11098

13
Special weather statement, Aug 7, 11:39 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1139 AM MDT SUN AUG 7 2016

WYZ012-013-023-071815-
TETON AND GROS VENTRE MOUNTAINS-STAR VALLEY-JACKSON HOLE-
1139 AM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TETON AND
NORTHWESTERN LINCOLN COUNTIES UNTIL 1215 PM MDT...

AT 1138 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER SOUTHEASTERN PALISADES RESERVOIR...MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JACKSON...ALPINE...WILSON...HOBACK...RAFTER J RANCH AND TETON PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.

IF ON OR NEAR WATER...GET OUT AND MOVE INDOORS OR INSIDE A VEHICLE.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.

&&

LAT...LON 4310 11104 4350 11105 4361 11098 4343 11054
      4319 11088 4319 11090 4318 11090 4319 11093
      4318 11095 4317 11099 4311 11099 4308 11103
      4309 11105
TIME...MOT...LOC 1738Z 215DEG 39KT 4320 11108

13

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 10:26 PM MDTSpecial Weather StatementRIWBig Horn49 min
Aug 6, 10:58 PM MDTFire Weather WatchRIWFremont, Lincoln, Natrona, Sublette, Sweetwater, Uinta22 hr
Aug 7, 10:28 AM MDTSpecial Weather StatementRIWTeton32 min
Aug 7, 10:52 AM MDTSpecial Weather StatementRIWTeton23 min
Aug 7, 10:57 AM MDTSevere Thunderstorm WarningRIWTeton48 min
Aug 7, 11:43 AM MDTSpecial Weather StatementRIWLincoln32 min
Aug 7, 12:01 PM MDTSevere Thunderstorm WarningRIWLincoln, Sublette44 min
Aug 7, 12:18 PM MDTSpecial Weather StatementRIW27 min
Aug 7, 12:21 PM MDTSpecial Weather StatementRIW24 min
Aug 7, 12:28 PM MDTSpecial Weather StatementRIW32 min
Aug 7, 12:47 PM MDTSpecial Weather StatementRIW28 min
Aug 7, 12:58 PM MDTSpecial Weather StatementRIWTeton32 min
Aug 7, 1:19 PM MDTSevere Thunderstorm WarningRIWLincoln, Teton41 min
Aug 7, 1:33 PM MDTSpecial Weather StatementRIWTeton27 min
Aug 7, 1:34 PM MDTSpecial Weather StatementRIWPark26 min
Aug 7, 2:00 PM MDTSpecial Weather StatementRIWPark30 min
Aug 7, 2:02 PM MDTSpecial Weather StatementRIW28 min
Aug 7, 2:06 PM MDTSpecial Weather StatementRIW24 min
Aug 7, 2:10 PM MDTSpecial Weather StatementRIWTeton35 min
Aug 7, 2:14 PM MDTSpecial Weather StatementRIWSweetwater31 min
Aug 7, 2:24 PM MDTSpecial Weather StatementRIWLincoln36 min
Aug 7, 2:27 PM MDTSpecial Weather StatementRIW33 min
Aug 7, 2:34 PM MDTSpecial Weather StatementRIWLincoln26 min
Aug 7, 2:37 PM MDTSpecial Weather StatementRIWBig Horn38 min
Aug 7, 2:51 PM MDTSpecial Weather StatementRIW24 min
Aug 7, 2:55 PM MDTSpecial Weather StatementRIWFremont35 min
Aug 7, 2:57 PM MDTSpecial Weather StatementRIWLincoln33 min
Aug 7, 3:06 PM MDTSpecial Weather StatementRIWBig Horn24 min
Aug 7, 3:08 PM MDTSpecial Weather StatementRIWBig Horn37 min
Aug 7, 3:10 PM MDTSpecial Weather StatementRIWUinta35 min
Aug 7, 3:30 PM MDTSpecial Weather StatementRIWBig Horn30 min
Aug 7, 3:36 PM MDTSpecial Weather StatementRIWLincoln24 min
Aug 7, 3:38 PM MDTSpecial Weather StatementRIWTeton37 min
Aug 7, 3:39 PM MDTSpecial Weather StatementRIWBig Horn36 min
Aug 7, 4:02 PM MDTSpecial Weather StatementRIWFremont28 min
Aug 7, 4:08 PM MDTSpecial Weather StatementRIWHot Springs22 min
Aug 7, 4:09 PM MDTSpecial Weather StatementRIWBig Horn36 min
Aug 7, 4:13 PM MDTSpecial Weather StatementRIWBig Horn32 min
Aug 7, 4:15 PM MDTSevere Thunderstorm WarningRIWFremont30 min
Aug 7, 4:30 PM MDTSpecial Weather StatementRIWWashakie30 min
Aug 7, 4:39 PM MDTSpecial Weather StatementRIWLincoln36 min
Aug 7, 4:48 PM MDTSpecial Weather StatementRIWSublette42 min
Aug 7, 5:12 PM MDTSpecial Weather StatementRIWSublette48 min
Aug 7, 5:28 PM MDTSpecial Weather StatementRIW47 min

Nearby

Special Weather Statements in Wyoming, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.